Alert archive / California / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 1, NWS Sacramento, CA

January 24, 2001Tehama County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Jan 24, 2001, 8:25 PM PST for Tehama County, California. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 24, 2001, 8:25 PM PST (04:25 UTC)
Expired
Jan 24, 2001, 9:00 PM PST
In force
35 min
Issued by
NWS Sacramento, CA
Area
Whole counties

County Tehama County, CA

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 4.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2001-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2001-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KSTO 250429
SVRSAC

CAC103-250500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
825 PM PST WED JAN 24 2001

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN TEHAMA COUNTY IN NORTHERN CALIFORNIA

* UNTIL 900 PM PST

* AT 825 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM JUST SOUTHEAST OF CORNING...NEAR THE TOWN OF
  KIRKWOOD. THIS STORM IS DRIFTING SLIGHTLY TO THE EAST..

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CORNING AND KIRKWOOD AT 830 PM...REACHING ROUTE 99 BY 845 PM.


LARGE HAIL ALONG WITH STRONG WINDS ARE POSSIBLE WITH UTHIS STORM.
STAY INDOORS AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING HAIL.

BASIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 24, 4:31 PM PST, 3 hours 54 minutes earlier.

Area forecast discussion, Jan 24, 4:31 PM PST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
425 PM PST TUE JAN 23 2001

BANGED OUT QUICK UPDATE TO ZONES AS THE RADAR IS STARTING TO LIGHT
UP WITH A FEW THUNDERSTORMS ACROSS PARTS OF THE MOTHERLOAD.

ALSO ADDED UPDATE TO SAN JOAQUIN VLY ZONES...TO MENTION EVENING
SHOWERS.

SFPCA PRODUCT WILL BE A FEW MINUTES LATE TODAY DUE TO CURRENT RADAR
ACTIVITY.

BASIL

.STO...WINTER STORM WATCH THURSDAY AFTERNOON AND THURSDAY NIGHT FOR
       THE MOUNTAINS OF WESTERN SHASTA COUNTY...SOUTH TO THE
       MOUNTAINS OF NORTHERN LAKE COUNTY.
       WINTER STORM WATCH LATE THURSDAY AFTERNOON AND THURSDAY NIGHT
       FOR EASTERN SHASTA COUNTY INCL'UDING THE BURNEY BASIN...WESTERN
       PLUMAS COUNTY/LASSEN PARK...AND THE WEST SLOPES OF THE
       NORTHERN SIERRA NEVADA.

In the hours before

Special weather statement, Jan 24, 7:40 PM PST, 45 minutes before
CAZ013>019-063-064-066>069-260800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
740 PM PST WED JAN 24 2001

...MAJOR WINTER STORM MOVING THROUGH THE AREA...

A COLD PACIFIC FRONTAL SYSTEM IS CURRENTLY MOVING THROUGH THE STATE.

ACROSS THE CENTRAL VALLEY...A HEAVY WINDSWEPT RAIN HAS CONTINUED FOR
SEVERAL HOURS...WITH RAINFALL TOTALS OF  0.50 TO 1.00 INCHES ACROSS
MUCH OF THE AREA...FROM STOCKTON ALL THE WAY UP THROUGH REDDING.
RAINFALL AMOUNTS SOUTH OF STOCKTON HAVE GENERALLY BEEN LESS THAN
0.50 INCHES. THE STEADY RAIN WILL BE TAPERING OFF TO SHOWERS ACROSS
THE VALLEY AFTER MIDNIGHT...AND THESE SHOWERS WILL LINGER INTO
FRIDAY.  ADDITIONAL RAINFALL AMOUNTS OF 0.25 TO 0.50 INCHES ARE
POSSIBLE THROUGH EARLY FRIDAY.

SNOW LEVELS ARE VERY LOW WITH THIS SYSTEM...GENERALLY ABOVE 2000
FEET.  AS OF 7 PM...3 TO 6 INCHES OF HEAVY...WET SNOW HAS
ACCUMULATED IN THE NORTHERN FOOTHILLS AND THE MOTHERLODE. THERE HAVE
BEEN REPORTS OF SPORADIC POWER OUTAGES...DUE TO THE HEAVY SNOW ON
TREE LIMBS AND POWERLINES.  SNOW WILL CONTINUE TO FALL AT THE RATE
OF 1 TO 2 INCHES PER HOUR FOR THE NEXT SEVERAL HOURS ACROSS THE
FOOTHILLS AS WELL AS THE SIERRA NEVADA...PRODUCING WHITEOUT
CONDITIONS AT TIMES.  THE STEADY SNOW SHOULD TAPER OFF TO SNOW
SHOWERS TOWARDS MIDNIGHT IN THE FOOTHILLS...AND TOWARDS FRIDAY
MORNING ACROSS THE SIERRA.  SNOW SHOWERS WILL CONTINUE ON FRIDAY
WITH ADDITIONAL MINOR ACCUMULATIONS.  TOTAL SNOW ACCUMULATIONS WILL
RANGE FROM 4-8 INCHES IN THE FOOTHILLS WITH EVEN SOME LOCALIZED
HIGHER AMOUNTS.  ACROSS THE SIERRA...SNOW AMOUNTS OF 1 TO 2 FEET ARE
EXPECTED BY EARLY FRIDAY.

TRAVEL WILL BE TREACHEROUS TONIGHT ACROSS THE HIGHER ELEVATIONS
ABOVE 2000 FEET. FOR THE LATEST ROAD CONDITIONS AND POSSIBLE ROAD
CLOSURES...YOU CAN CALL CAL-TRANS AT 1-800-427-7623.

SNOWFALL TOTALS AS OF 7 PM PST:

CAMINO........... 3 INCHES
PLACERVILLE...... 4 INCHES
QUINCY........... 5 INCHES
GRASS VALLEY..... 6 INCHES
NEVADA CITY...... 7 INCHES
POLLOCK PINES....12 INCHES
LAKEHEAD.........14 INCHES

RAINFALL TOTALS AS OF 7 PM PST:

MODESTO......... 0.39 INCHES
STOCKTON........ 0.71 INCHES
REDDING......... 0.92 INCHES
SACRAMENTO...... 0.95 INCHES
FOLSOM.......... 1.10 INCHES

BASIL NWS/SACRAMENTO

NNNN

Nearby

Severe Thunderstorm Warnings in California, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.